MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU-RMF
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, a 980 ventilator stopped ventilating and was inoperative.Ta review of the logs indicates there was a loss of ventilation.The device was available for evaluation.The medtronic field service engineer (fse) inspected the device, confirmed the reported issue and found diagnostic codes.The fse replaced the dc (direct current)-dc converter board, the power controller and the power distribution.The ventilator passed all testing per manufacturer specification at the time of service.The event was isolated in the field to a potential fault of the dc-dc converter board, the power controller and/or the power distribution board.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while in use on a patient, a 980 ventilator stopped ventilating and was inoperative. the patient was removed from the ventilator and placed on an alternate ventilator with no injury.A review of the logs indicates there was a loss of ventilation.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, a 980 ventilator stopped ventilating and was inoperative.The device was available for evaluation.The medtronic field service engineer (fse) inspected the device, found relevant diagnostic codes in the ventilator logs at the time of the event, confirming the reported issue of loss of ventilation.The fse replaced the dc (direct current)-dc converter board, the power controller and the power distribution boards.The ventilator passed all testing per manufacturer specification at the time of service and was returned to the customer.The likely cause of the event was isolated in the field to a potential fault in dc-dc pcba based upon the relevant diagnostic codes generated at the time of the event.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3 device evaluation summary: updated due to part return medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, a 980 ventilator stopped ventilating and was inoperative.The device was available for evaluation.The medtronic field service engineer (fse) inspected the device, found relevant diagnostic codes in the ventilator logs at the time of the event, confirming the reported issue of loss of ventilation.The fse replaced the dc (direct current)-dc converter board, the power controller and the power distribution boards.The ventilator passed all testing per manufacturer specification at the time of service and was returned to the customer.One of each component: dc-dc converter board, power controller, and power distribution board were returned to medtronic for failure analysis.Each component was visually inspected and functionally tested with no malfunction or product deficiency observed.With the information available, a likely cause could not be determined.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday ave.
carlsbad, CA 92008
7606035046
MDR Report Key12976457
Report Number8020893-2021-00205
Device Sequence Number17212883
Product Code CBK
UDI-Device Identifier10884521592926
UDI-Public10884521592926
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU-RMF
Device Catalogue Number980X3ENDIUU-RMF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer03/03/2022
04/22/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date03/08/2022
04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown